MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 ARISTA AH; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. -1213643 ARISTA AH; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Catalog Number SM0002-USA
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Airway Obstruction (1699); Edema (1820); Swelling (2091)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient developed angioedema of the tongue after the use of arista ah.The surgeon reports that she considers a reaction to arista ah to be unlikely in this case, and identified the response was possibly expected due to other medications the patient was taking for hypertension.However, based on the information provided we are unable to determine to what extent, if any, the arista ah may have caused or contributed to the alleged postoperative complications.No lot number has been provided, therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Sample not available.
 
Event or Problem Description
It was reported that, on (b)(6) 2020, the patient experienced brisk bleeding during a zenker¿s diverticulum (esophageal diverticulum) case and a 3g arista ah was used and hemostasis was achieved.The surgeon could not use irrigation around the implant, but used suction to remove the residual material.The patient was released and later experienced post-op swelling of the tongue a few hours after surgery.The patient required treatment at an er and was intubated, after which, the patient was reported to be recovering and doing well.Doctor identified that the patient was on lisinopril and blood pressure medication and stated that the patient is a long-time user and has not experienced any similar events and considered a reaction to arista ah to be unlikely in this case.The identified response was possibly expected due to other medications the patient was taking for hypertension.

Brand Name
ARISTA AH
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key10710814
Report Number1213643-2020-20019
Device Sequence Number3058814
Product Code LMG
UDI-Device Identifier00801741044106
UDI-Public(01)00801741044106
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P050038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSM0002-USA
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2020
Initial Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;